MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 07/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cine images analysis summary: the hawkone directional atherectomy device was not received for evaluation.A disc containing 12 cine folders was received and reviewed.The first two files depict angioplasty of a stented iliac artery.The third and fourth files depict contrast flow through the targeted vessel anatomy prior to treatment.In the fifth file, the flow through the targeted vessel anatomy has improved.The sixth file the flow through the targeted vessel anatomy has improved and arterial vessel gain is observed in the proximal end of the targeted vessel.The seventh file the flow through the targeted vessel anatomy has improved and arterial vessel gain is larger in the targeted vessel.The eighth file shows balloon angioplasty in the targeted vessel and extends distally through a previously implanted stent.The ninth and tenth files depicts contrast flow through the treated vessel after directional atherectomy and angioplasty.The vessel exhibits increased arterial vessel gain.The eleventh file depicts contrast flow distally in the lower limb after treatment.The twelfth file depicts contrast flow at the injection site.The arterial vessel gain of the treated section is larger in diameter than the angioplasty balloon used in the treatment.This enlarged vessel gain is most likely the pseudo aneurysm claimed in the initial reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a hawkone directional atherectomy device with a 7 fr sheath and 7 mm embolic protection device for the treatment of a 100 mm moderately calcified lesion in the proximal left sfa of diameter 5-6 mm.Lesion exhibited chronic total occlusion (cto).Ifu was followed.Procedure completed as normal.It was reported that atherectomy with post dilation showed good result with slight appearing pseudo aneurysm.During the recovery period, patient reported increased groin pain; ultrasound showed an increase in the size of pseudoaneurysm; therefore, the patient was sent to hospital.Patient was admitted to the hospital and monitored for pain and any further possible issues.Patient was also treated with a non-medtronic stent (7 mm x 5 cm/8 mm x 5 cm) to cover the lesion.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6802749
Report Number2183870-2017-00350
Device Sequence Number1853088
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2019
Device Catalogue NumberH1-LS
Device Lot NumberA296513
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient Weight57